Pain Home > Nucynta Overdose
Symptoms of a Nucynta (tapentadol) overdose can be dangerous. Although the exact symptoms will depend on how much was taken and other factors, possible signs include irregular breathing, blue skin, coma, and even death. If the overdose was recent, treatment may involve "pumping the stomach." An antitoxin may also be used, but only if breathing or heart problems occur.
Can You Take Too Much Nucynta?Nucynta™ (tapentadol) is a narcotic, opioid drug. It is possible to overdose on Nucynta; in fact, an overdose can be quite dangerous. The specific effects of an overdose can vary, depending on a number of factors, including the Nucynta dosage and whether it was taken with any other medications or substances.
Symptoms of a Nucynta OverdoseAlthough experience with Nucynta overdoses is quite limited, as this is a relatively new medication, it is predicted that people who take too much Nucynta may experience symptoms that could include:
- Slow or irregular breathing
- Blue skin
- Extreme drowsiness
- Limp muscles
- Cold, clammy skin
- A slow heart rate (bradycardia)
- Low blood pressure (hypotension)
- Cardiac arrest
- Loss of life.
Treatment OptionsAlthough the effects of an overdose with Nucynta can be fatal, an antidote (naloxone or Narcan®) may be administered to counteract some of the effects. This antidote should be given only if breathing or heart problems occur, and should be used very cautiously and at very reduced dosages, in people who have been taking Nucynta chronically, as naloxone can cause severe withdrawal symptoms.
If the overdose was recent (within the past two hours), a healthcare provider may give activated charcoal or "pump the stomach" to help reduce absorption of Nucynta.
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. For instance, the person may need to have a breathing tube inserted if breathing becomes dangerously slow or irregular.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Nucynta. Early treatment can help limit the severity of a Nucynta overdose.